Alert archive / Illinois / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 121, NWS Lincoln, IL

June 29, 2019Champaign County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 29, 2019, 7:25 PM CDT for Champaign County, Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2019, 7:25 PM CDT (00:25 UTC)
Expired
Jun 29, 2019, 7:47 PM CDT
In force
22 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Champaign County, IL

The radar

The Lincoln radar (KILX), 109 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1936 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1575 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

358 
WUUS53 KILX 300025
SVRILX
ILC019-300115-
/O.NEW.KILX.SV.W.0121.190630T0025Z-190630T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
725 PM CDT Sat Jun 29 2019

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Northeastern Champaign County in east central Illinois...

* Until 815 PM CDT.

* At 725 PM CDT, a severe thunderstorm was located near Gifford, or
  near Rantoul, moving south at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Champaign, Rantoul, Urbana, Thomasboro, Gifford, Ludlow, Royal,
  Penfield and Flatville.

This includes Interstate 57 between mile markers 238 and 257.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4014 8795 4015 8828 4040 8819 4040 8794
TIME...MOT...LOC 0025Z 003DEG 12KT 4036 8807 

HAIL...1.00IN
WIND...60MPH
 
$$

37
1 follow-up statement
505 
WWUS53 KILX 300047
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
747 PM CDT Sat Jun 29 2019

ILC019-300056-
/O.CAN.KILX.SV.W.0121.000000T0000Z-190630T0115Z/
Champaign-
747 PM CDT Sat Jun 29 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHAMPAIGN COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 4014 8795 4015 8828 4040 8819 4040 8794
TIME...MOT...LOC 0042Z 003DEG 12KT 4029 8807 

$$

37

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:44 PM CDT, 41 minutes earlier.

Area forecast discussion, Jun 29, 6:44 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
644 PM CDT Sat Jun 29 2019

.SHORT TERM...(This evening through Sunday)
ISSUED AT 350 PM CDT Sat Jun 29 2019

Isolated showers and thunderstorms developed during mid afternoon
over north central IL from Lacon in central Marshall county
northward and drifting slowly SSE. A weak frontal boundary
lingered over northeast IL (ne of Pontiac) and sagged southward
into northern IN. An area of very unstable air was over northern
CWA with CAPEs of 3500-5000 j/kg north of Lincoln. Though strong
subtropical mid/upper level ridge is providing a CAP to area and
limiting convective development over much of CWA so far today.
Most CAMs still show isolated convection over northern/ne CWA
through mid evening, then diminishing. Isolated convection
possible again northern CWA overnight, mainly late tonight into
Sunday morning. Muggy lows overnight around 70, with lower 70s
over the IL river valley where more clouds expected.

More convection expected to develop over the upper MS river
valley and drop SSE over ne part of CWA Sunday afternoon. SPC day2
outlook has upgraded areas ne of a Peoria to Decatur to
Lawrenceville line into a marginal risk Sunday afternoon, with a
slight risk of severe storms far ne CWA ne of a Henry to Chenoa to
Rantoul line. Damaging winds and large hail are the main risks
along with locally heavy rains in tropical airmass. Mid/upper
level ridge continues to build a bit stronger into IL on Sunday
with 500 mb heights rising to 591-593 dm by midday Sunday, and
this will suppress convection over portions of central and sw CWA.
Highs Sunday of 89-93F with afternoon heat indices in the 96-103F
range, not too far away from heat advisory criteria of 105F.

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 350 PM CDT Sat Jun 29 2019

Isolated convection possible early Sunday evening ne CWA, with MCS
activity overnight Sunday night in WI tracking se and passing ne
of CWA. Expect another muggy night with lows in the lower 70s.

Another hot, humid and generally dry day expected on Monday with
strong mid/upper level ridge holding over IL. Highs in the lower
90s and afternoon heat indices of 98-103F. Convection chances
appear to stay north of CWA yet on Monday night though GFS and to
a less extent GEM models show some qpf into parts of the IL river
valley late Mon night/daybreak Tue.

Upper level ridge weakens a bit on Tue with disturbances ridging
overtop of ridge and possibly bringing isolated to scattered convection
into northern/ne CWA on Tue and Tue night. Highs Tue around 90F to
lower 90s with afternoon heat indices of 95-100F and possibly a
few degrees higher over southern/sw CWA. Models show upper level
ridge weakens a bit more on Wed before it starts to build back
north on Thu and Fri. This will likely keep the tropical heat and
humidity around through next week. Highs in the upper 80s and
lower 90s much of next week. Also isolated to scattered
convection during mid/late week with overnight and morning MCS
activity possible too.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 638 PM CDT Sat Jun 29 2019

Decaying showers and thunderstorms are sliding south through north
central Illinois this evening. Added the chance for VCSH at PIA
and BMI for the first hour, but not expecting activity to last
past sunset. Ceilings will remain VFR, with winds less than 10kts
throughout the entire TAF period at all terminals, as high
pressure shifts into the region overnight.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...07
LONG TERM...07
AVIATION...Baker
Hazardous weather outlook, Jun 29, 3:44 PM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
344 PM CDT Sat Jun 29 2019

ILZ027>031-037-038-301200-
Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms are possible late this afternoon and
evening. Locally heavy rain will occur with the stronger storms.

The heat index is expected to reach the middle 90s during the
evening.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build into the middle of next
week. Heat index values will reach 95 to 100 degrees during the
afternoons, with the highest heat index on Sunday and Monday.

Isolated to scattered thunderstorms are expected Sunday, and again
on Tuesday through Friday.

Minor flooding will continue along the Illinois River downstream
from Peoria through much of the upcoming week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

ILZ036-040-041-047-049-050-301200-
Cass-Fulton-Mason-Morgan-Schuyler-Scott-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms are possible late this afternoon and
evening. Locally heavy rain will occur with the stronger storms.

The heat index is expected to reach the middle 90s during the
evening.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build through the middle of
next week. Heat index values will reach around 100 degrees during
the afternoons from Sunday through Wednesday.

Isolated to scattered thunderstorms are expected from Tuesday
afternoon through Friday.

Moderate flooding will continue along the Illinois River, though
river stages will steadily fall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ042-048-051>053-301200-
Christian-Logan-Macon-Menard-Sangamon-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build through the middle of
next week. Heat index values will reach around 100 degrees during
the afternoons from Sunday through Wednesday.

Isolated to scattered thunderstorms are expected from Tuesday
through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ043>046-301200-
Champaign-De Witt-Piatt-Vermilion-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms are possible this evening. Locally heavy
rain will occur with the stronger storms.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build through the middle of
next week. Heat index values will reach around 100 degrees during
the afternoons from Sunday through Wednesday.

Isolated to scattered thunderstorms are expected Sunday and
Tuesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ054>057-061>063-301200-
Clark-Coles-Cumberland-Douglas-Edgar-Moultrie-Shelby-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build through early next week.
Heat index values will range from the mid to upper 90s from
Saturday through Wednesday afternoons.

Isolated to scattered thunderstorms are expected Sunday and
Wednesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ066>068-071>073-301200-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Minor flooding will continue along portions of the Little Wabash
and Embarras rivers. Otherwise, no hazardous weather is expected
at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build through early next week.
Heat index values will range from 95 to 100 degrees from Saturday
through Wednesday afternoons, warmest on Sunday and Monday
afternoon.

Isolated to scattered thunderstorms are expected Sunday and
Wednesday through Friday.

Minor flooding will subside along the Embarras River at
Lawrenceville on Sunday, but is expected on the Little Wabash
River at Clay City through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Goetsch

In the hours before

Special weather statement, Jun 29, 5:43 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Lincoln IL
543 PM CDT Sat Jun 29 2019

ILZ030-031-292330-
Marshall-Woodford-
543 PM CDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL...NORTH
CENTRAL WOODFORD AND NORTHEASTERN PEORIA COUNTIES UNTIL 630 PM CDT...

At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near
Washburn, or near Lacon, moving southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lacon, Minonk, Toluca, Washburn, Varna, Cazenovia, Benson, Hopewell,
La Rose, Pattonsburg, Low Point and Marshall County Airport.

This includes Interstate 39 between mile markers 26 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4090 8903 4076 8932 4095 8945 4097 8945
      4097 8947 4099 8948 4109 8924
TIME...MOT...LOC 2243Z 326DEG 14KT 4098 8933

SB
Special weather statement, Jun 29, 6:29 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Lincoln IL
629 PM CDT Sat Jun 29 2019

ILZ046-300000-
Vermilion-
629 PM CDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VERMILION COUNTY
UNTIL 700 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
Danville, moving southeast at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Danville, Tilton, Bismarck, Vermilion County Airport and Alvin.

This includes Interstate 74 near mile marker 213.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and will lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4010 8767 4025 8775 4034 8758 4030 8753
      4015 8753
TIME...MOT...LOC 2329Z 328DEG 5KT 4024 8763

37
Special weather statement, Jun 29, 6:47 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Lincoln IL
647 PM CDT Sat Jun 29 2019

ILZ046-300015-
Vermilion-
647 PM CDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VERMILION COUNTY UNTIL
715 PM CDT...

At 647 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hoopeston, or 9 miles southeast of Claytonville, moving south at 10
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hoopeston, Rossville and Rankin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4038 8787 4048 8794 4049 8753 4037 8753
TIME...MOT...LOC 2347Z 345DEG 7KT 4049 8768

37
Special weather statement, Jun 29, 7:06 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Lincoln IL
706 PM CDT Sat Jun 29 2019

ILZ031-037-038-300030-
Tazewell-Woodford-McLean-
706 PM CDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WOODFORD...
NORTHEASTERN TAZEWELL AND NORTHWESTERN MCLEAN COUNTIES UNTIL 730 PM
CDT...

At 706 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eureka, moving south at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Eureka, Washington, Metamora, Roanoke, Goodfield, Deer Creek, Carlock
and Congerville.

This includes Interstate 74 between mile markers 105 and 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4079 8939 4080 8916 4058 8910 4059 8943
TIME...MOT...LOC 0006Z 359DEG 14KT 4073 8928

37
Local storm report, Jun 29, 7:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
707 PM CDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     ROSSVILLE               40.38N 87.67W
06/29/2019  E60 MPH          VERMILION          IL   EMERGENCY MNGR

&&

SBAKER
Special weather statement, Jun 29, 7:14 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Lincoln IL
714 PM CDT Sat Jun 29 2019

ILZ045-300100-
Champaign-
714 PM CDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAMPAIGN COUNTY UNTIL
800 PM CDT...

At 714 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rantoul, moving south at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rantoul, Mahomet, Fisher, Thomasboro, Gifford, Lake Of The Woods,
Ludlow, Dewey and Flatville.

This includes the following highways...
 Interstate 57 between mile markers 243 and 257.
 Interstate 74 near mile marker 171.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4020 8843 4040 8836 4040 8799 4020 8797
TIME...MOT...LOC 0014Z 003DEG 13KT 4038 8821

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:01 PM CDTSevere Thunderstorm WarningILXVermilion29 min
Jun 29, 7:06 PM CDTSpecial Weather StatementILXWoodford24 min
Jun 29, 7:14 PM CDTSpecial Weather StatementILXChampaign46 min
Jun 29, 7:30 PM CDTSevere Thunderstorm WarningILXVermilion45 min
Jun 29, 10:11 PM CDTSpecial Weather StatementILXVermilion34 min
Jun 29, 10:16 PM CDTFlash Flood WarningILXVermilion5 hr
Jun 29, 10:43 PM CDTSpecial Weather StatementILXVermilion47 min
Jun 30, 2:05 PM CDTSpecial Weather StatementILXVermilion40 min
Jun 30, 2:39 PM CDTSpecial Weather StatementILXEdgar51 min
Jun 30, 2:46 PM CDTSpecial Weather StatementILXVermilion29 min
Jun 30, 2:51 PM CDTSpecial Weather StatementILXMarshall24 min
Jun 30, 2:59 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion46 min
Jun 30, 3:06 PM CDTSevere Thunderstorm WarningILXMarshall, Stark39 min
Jun 30, 3:16 PM CDTSevere Thunderstorm WarningILXVermilion44 min
Jun 30, 3:27 PM CDTSevere Thunderstorm WarningILXEdgar, Vermilion48 min
Jun 30, 3:54 PM CDTSpecial Weather StatementILXChampaign, DeWitt, Logan, Peoria, Piatt, Tazewell36 min
Jun 30, 3:59 PM CDTSevere Thunderstorm WarningILXEdgar, Vermilion22 min
Jun 30, 4:06 PM CDTSevere Thunderstorm WarningILXChampaign39 min
Jun 30, 4:08 PM CDTSevere Thunderstorm WarningILXChampaign, Edgar, Vermilion35 min
Jun 30, 4:14 PM CDTFlash Flood WarningILXChampaign, Douglas, Edgar, Vermilion6 hr
Jun 30, 4:35 PM CDTSpecial Weather StatementILXChristian, Clark, Coles, Crawford, Cumberland, Douglas and 4 more55 min
Jun 30, 4:46 PM CDTSevere Thunderstorm WarningILXClark, Edgar44 min
Jun 30, 4:49 PM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Piatt41 min
Jun 30, 5:16 PM CDTSevere Thunderstorm WarningILXColes16 min
Jun 30, 5:38 PM CDTFlash Flood WarningILXClark, Edgar4 hr
Jun 30, 5:48 PM CDTSpecial Weather StatementILXChristian, Clay, Crawford, Effingham, Jasper, Lawrence and 1 more57 min
Jun 30, 6:05 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper40 min
Jun 30, 6:17 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence43 min
Jun 30, 6:20 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper27 min
Jun 30, 6:46 PM CDTSpecial Weather StatementILXClay, Richland29 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.